CaltechAUTHORS
  A Caltech Library Service

Stochastic Choice and Preferences for Randomization

Agranov, Marina and Ortoleva, Pietro (2017) Stochastic Choice and Preferences for Randomization. Journal of Political Economy, 125 (1). pp. 40-68. ISSN 0022-3808. http://resolver.caltech.edu/CaltechAUTHORS:20170309-135545191

[img] PDF - Published Version
See Usage Policy.

606Kb
[img] Archive (ZIP) (Data Archive) - Supplemental Material
See Usage Policy.

11Mb
[img] PDF (Online Appendix) - Supplemental Material
See Usage Policy.

991Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170309-135545191

Abstract

We conduct an experiment in which subjects face the same questions repeated multiple times, with repetitions of two types: (1) following the literature, the repetitions are distant from each other; (2) in a novel treatment, the repetitions are in a row, and subjects are told that the questions will be repeated. We find that a large majority of subjects exhibit stochastic choice in both cases. We discuss the implications for models of stochastic choice.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1086/689774DOIArticle
http://www.journals.uchicago.edu/doi/10.1086/689774PublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20160229-095152009Related ItemWorking Paper
Additional Information:© 2017 The University of Chicago. Electronically published December 21, 2016. We thank the editor and the anonymous referees for their many useful suggestions that significantly improved the paper. We also thank Mark Dean, David Dillenberger, Federico Echenique, Kfir Eliaz, Guillaume Fréchette, Yoram Halevy, Mark Machina, Daniel Martin, Efe Ok, Gil Riella, Kota Saito, Chris Shannon, Leeat Yariv, and participants at many seminars and conferences for helpful comments and suggestions. Ortoleva gratefully acknowledges the financial support of National Science Foundation grant SES-1156091 and of Caltech’s Gordon and Betty Moore Foundation through grant GBMF1158. Data are available in a zip file.
Funders:
Funding AgencyGrant Number
NSFSES-1156091
Gordon and Betty Moore FoundationGBMF1158
Record Number:CaltechAUTHORS:20170309-135545191
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170309-135545191
Official Citation:Marina Agranov and Pietro Ortoleva, "Stochastic Choice and Preferences for Randomization," Journal of Political Economy 125, no. 1 (February 2017): 40-68. DOI: 10.1086/689774
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:74988
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 Mar 2017 22:07
Last Modified:09 Mar 2017 22:07

Repository Staff Only: item control page